... during my period every month, however I've read about heavy bleeding for weeks on end. Anyone experience this?? I'd rather have cramps for a cpl days rather than weeks of bleeding!
Hello Guccigurl1978, & welcome to the site. I am not a doctor, & certainly not an expert on your question, but if you have had your tubes tied, you shouldn't have the worry about becoming pregnant. Taking a birth contol pill to help stop cramps in my opinion is not the right thing to do with the risks these pills carry. Have you talked to your GYN about these cramps? I had horrible cramps years ago with my periods before I had to have a complete hysterectomy, & learned different exercises that would help with these cramps. You also could e having another problem that is not related. I am hoping someone with more experience will come along & give you a better answer, but I personally would not put my body through all the side effects that can happen with these pills. I am going to give you a link below to read about Tri-Sprintec, & hopefully this may change your mind. Please talk with your GYN about this & see if there isn't something else you can do besides taking these pills for cramps. I read it, & didn't see anything about it helping with cramps. Wishing you the best...
I agree with Mary. When I had my tubes tied, I noticed that I had an increase in cramps, especially that first year after the surgery and I had never really even had much in the way of cramps prior to that. It happens because the blood will sometimes back up into the tubes and meet resistance where the tube is clamped and it causes pressure and some women are more sensitive to this than others. This gets better in time. It may be better for you to treat the cramps with acetaminophen, naproxen or ibuprofen and apply a heating pad to the abdomen during the bad first days of your cycle, that is after seeing your gynecologist to be sure that there are no other reasons for the increase in cramps. Mary is correct that there are a lot of side effects to hormonal birth control pills especially for women who are older and if you smoke, it really increases bad side effects and they likely will not prescribe them after age 35 if you are a smoker. See your gynecologist and tell her/him what is going on. Be sure that there is not something else physically going on, then ask about treating the cramps with an analgesic and maybe a muscle relaxant for those few days a month that you get the worst of the cramps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Aug 2011 • 1 answer
Posted 23 Oct 2012 • 2 answers
Posted 27 Aug 2013 • 1 answer
Look I'm on the Tri-Sprintec pill just like the rest of you out there and the very first time I was?
Posted 17 Aug 2014 • 1 answer
Posted 29 Nov 2014 • 1 answer